Perscription Strength Aspirin

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

skooby
Regular Member


Date Joined Nov 2005
Total Posts : 208
   Posted 11/9/2007 9:38 AM (GMT -6)   
Hi
 
I am taking perscription ibrepropum (sp) for an injury I received. Yesterday morning I had a bagle for breakfast with cream cheese. I did not eat lunch because I was still full. At around 2:00 I popped the asprin. Last night I was feeling good and decided to go jogging. Around 3/4 of the way done my stomach started sloshing like a bowl of soup and I could taste acid. When I got home I had a tall glass of water and sat down and felt a little better. When my husband came home I asked him to pick me up a tuna sandwich. I could only eat half and went upstairs and threw up.
 
My question is can the aspirin have caused this. Today I am feeling much better. I have been on the asprin for about a week taking one a day at 600 mg.
 
Thanks

TammyGrl0528
Veteran Member


Date Joined Jun 2007
Total Posts : 1345
   Posted 11/9/2007 11:39 AM (GMT -6)   
Hey there skooby. To answer your question simply, yes...the asprin could have caused this!

Here is my reasoning...

Certain medications can make heartburn worse because they either promote acid production, relax the lower esophageal sphincter (L.E.S.), or reduce saliva.

On this short list of medications, is asprin...so certainly prescription strength asprin would do it.

Is there something else you can take? How much longer do you need to be on the painkiller?

I hope you get relief soon!
 GERD Forum Moderator
    Please share, only if you can spare! 
 Diagnosed with Generalized Anxiety Disorder (GAD) and Panic Attacks.
 Clickable Link that may be of interest to some...as I find I often like to check drug interactions...Drug Interactions
 
~Tammy~


doghouse
Regular Member


Date Joined Oct 2007
Total Posts : 138
   Posted 11/10/2007 6:47 PM (GMT -6)   
I can't take any aspirin or NSAIDS (advil/motrin/aleve) type products because not only do they make my GERD worse and upset my stomach, they give me ulcers if I take more than 2 doses. I found out the hard way too! Oh boy, there are times to when I wish I could pop some advil and once in a while if I'm really, and I mean, REALLY desperate, I'll take some Advil but even one dose gives me a tummy ache. I can't even take the prescription anti inflammatory stuff they give for arthritis. I'm stuck with Tylenol or narcotics.

stkitt
Elite Member


Date Joined Apr 2007
Total Posts : 32602
   Posted 11/10/2007 11:59 PM (GMT -6)   

Hello there,

Aspirin or Ibuprofen can both cause upset stomach. Your doctor may ask you to take either with food or an antacid to avoid the stomach upset.

A drink of water or other fluid after taking chewable tablets can help your body absorb the drug.

Side effects may include abdominal cramps or pain, bloating and gas, constipation, diarrhea, dizziness, heartburn, indigestion, loss of appetite, nausea and vomiting.

Please consult your physician to see if there is another med you can use.
 
Take care and gentle hugs to you.
 
Kitt
 
Moderator Anxiety ~ Panic Disorders
*~* Not a mental health professional at all *~*
Dx: Anxiety/Panic, Depression, GERD, Osteoarthritis
*Wife of a Crohnie*
******www.healingwell.com/donate***
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, July 16, 2018 11:44 AM (GMT -6)
There are a total of 2,982,010 posts in 326,954 threads.
View Active Threads


Who's Online
This forum has 161803 registered members. Please welcome our newest member, pbjbtb.
434 Guest(s), 17 Registered Member(s) are currently online.  Details
notsosicklygirl, Psilociraptor, Tagier, Johnny Boy, sandyfeet, jl6, just_dUCky, Scaredy Cat, J Baxter, Lijomi716, BillyBob@388, UC_from_39, ks1905, dbwilco, InTheShop, JakeB, iPoop